MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. CRUCIATE RETAINING (CR) FEMORAL COMPONENT OPTION SIZE G LEFT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. CRUCIATE RETAINING (CR) FEMORAL COMPONENT OPTION SIZE G LEFT; PROSTHESIS, KNEE
Model Number 5966-17-01
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Medical product: stemmed nonaugmentable tibial component option cr/ps/lps size 7 for cemented use only: catalog#00598605701, lot#j7044847; unknown articular surface: catalog#ni, lot#ni.Report source: foreign: (b)(6).Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial right knee arthroplasty, surgeon implanted a left femoral component.Patient has been informed and is not currently experiencing any impact related to the incorrect implant.Revision surgery is planned but not scheduled.Final outcome is pending at time of this report.It was reported that no further information is available.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluations could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Investigation results concluded that the reported event was due to user error / off-label use due to a left femoral implant implanted into a right knee.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CRUCIATE RETAINING (CR) FEMORAL COMPONENT OPTION SIZE G LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13118717
Report Number3007963827-2021-00331
Device Sequence Number4561949
Product Code JWH
UDI-Device Identifier00889024212602
UDI-Public(01)00889024212602(17)310807(10)65158327
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5966-17-01
Device Catalogue Number00596601701
Device Lot Number65158327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Patient SexPrefer Not To Disclose